Thunderstorm Wind, Fulton
- When
- June 18, 9:14 AM CST
- Where
- Fulton County, Fulton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.520, -88.870
A large sign was toppled. Tree limbs were blown down.
Numerous thunderstorms developed in the vicinity of a warm front that was located over central Missouri and central Illinois. The storms organized into a mesoscale convective system that propagated southeastward across western Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Numerous thunderstorms developed in the vicinity of a warm front that was located over central Missouri and central Illinois. The storms organized into a mesoscale convective system that propagated southeastward across western Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 18, 4:30 AM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 530 AM CDT SAT JUN 18 2011 .DISCUSSION... DELAYED DISCUSSION THIS MORNING DUE TO ACTIVE WEATHER. MAIN CHALLENGE FOR THE NEXT 48 HOURS WILL BE DEFINING THE SPATIAL AND TEMPORAL ASPECTS OF THE TRAIN OF MCS /MESOSCALE CONVECTIVE SYSTEMS/ MOVING ALONG THE MEAN FRONTAL BOUNDARIES ORIENTED OVER THE WFO PAH FORECAST AREA. THE 00Z AND 06Z SATURDAY DETERMINISTIC GFS AND 21Z FRIDAY/03Z SATURDAY SREF GUIDANCE HAVE A GENERALIZED SOLUTION ON THE ORIENTATION/TIMING OF THESE SYSTEMS AND WAS UTILIZED IN MODIFYING THE POP/WX/QPF FORECAST FOR TODAY AND TONIGHT. THERE REMAINS SOME UNCERTAINTY AS TO THE EFFECTIVE FRONTAL BOUNDARY ZONE /DUE TO RAIN INDUCED COLD POOLS/ OVER THE NORTHERN 1/3 OF THE WFO PAH FORECAST AREA FOR SUNDAY. AT THIS TIME...THE FORECAST IS DIRECTED TOWARD MORE CAPPING OF THE ATMOSPHERE FOR MOST OF THE WFO PAH FORECAST AREA...WITH THE POSSIBLE EXCEPTION OF THE INTERSTATE 64 CORRIDOR IN SOUTHERN IL AND SOUTHWEST IN. THIS IS SOMEWHAT AT ODDS WITH THE SPC DAY TWO OUTLOOK...BUT THIS JUST MAY BE A MATTER OF TIMING...DEPENDING ON THE POSITION OF THE EXPECTED OVERNIGHT MCS INTO SUNDAY MORNING. ADJUSTED TEMPERATURES DOWNWARD TODAY TO REFLECT THE INFLUENCE OF CLOUD COVER AND ANY EXPECTED PRECIPITATION DURING THE MORNING...WITH SOME CLEARING EXPECTED DURING THE AFTERNOON HOURS. OTHERWISE A DEFAULT 20-22 DEGREE DIURNAL RANGE OF TEMPERATURES CAN BE EXPECTED EARLY IN THE WEEK AS THE UPPER RIDGE BUILDS IN AND INCREASES THICKNESSES OVER THE AREA. && .AVIATION... VFR CONDITIONS WILL LIKELY DOMINATE OUTSIDE OF THE MCS /MESOSCALE CONVECTIVE SYSTEMS/ THAT WILL PUSH ACROSS THE WFO PAH TAF SITES. HOWEVER...A 1-3 HOUR PERIOD OF MVFR/HIGH IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE WITH THE PASSAGE OF THUNDERSTORM CLUSTERS TODAY AND TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION/FIRE WEATHER...CTN/SMITH SHORT/LONG TERM PUBLIC...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 808 AM CDT SAT JUN 18 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 808 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE GREATEST HAZARD WILL BE DAMAGING WINDS...ESPECIALLY OVER SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY. OTHER HAZARDS WITH ANY STRONG TO SEVERE THUNDERSTORM CLUSTERS WILL BE DAMAGING HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING IN LOW LYING AND POORLY DRAINED AREAS. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ISOLATED STORMS THAT DEVELOP ALONG AND JUST AHEAD OF THE THUNDERSTORM CLUSTERS. THE CURRENT WAVE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE QUAD STATE AREA THIS MORNING...DECREASING MARKEDLY IN COVERAGE AND INTENSITY BY AFTERNOON. A NEXT WAVE OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS. THE EXACT TRACK WILL DEPEND ON THE DEGREE OF STABILIZATION LEFT FROM EARLIER THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL LIKELY MOVE EAST OR SOUTHEAST BETWEEN 20 AND 30 MPH. FOR THOSE PLANNING TRAVEL ON AREA LAKES...WINDS OUTSIDE OF THUNDERSTORMS SHOULD REMAIN BELOW THE THRESHOLD FOR A LAKE WIND ADVISORY. HOWEVER...GIVEN THE PROXIMITY TO THUNDERSTORMS...BOATING ON AREA LAKES SHOULD BE DISCOURAGED TODAY. MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR SUNDAY. AT THIS TIME...THE AREA OF GREATEST CONCERN FOR SEVERE THUNDERSTORMS WILL BE ALONG THE INTERSTATE 64 CORRIDOR OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE PRIMARY HAZARD WILL BE DAMAGING WINDS...WITH HAIL...LIGHTNING AND HEAVY RAINFALL AS SECONDARY HAZARDS. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY ON SUNDAY...ESPECIALLY OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND THE PENNYRILE REGION OF WEST KENTUCKY...MAINLY EAST OF THE LAND BETWEEN THE LAKES. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT SAT JUN 18 2011 ILZ075>078-080>083-086-087-INZ081-082-085>088-KYZ014-018-019- 181130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-SALINE-GALLATIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER-UNION KY-HENDERSON-DAVIESS- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...HARRISBURG...SHAWNEETOWN...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD... HENDERSON...OWENSBORO 418 AM CDT SAT JUN 18 2011 ...STRONG STORMS SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY EARLY THIS MORNING... AT 415 AM...RADAR SHOWED STRONG THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 64 OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA MOVING SOUTH TO SOUTHEAST AROUND 30 MPH WITH INDIVIDUAL CELLS TENDING MORE TOWARD THE EAST. THROUGH THE EARLY DAYLIGHT HOURS...AREAS FROM MOUNT VERNON AND MCLEANSBORO IN SOUTHERN ILLINOIS...ACROSS MOST OF SOUTHWEST INDIANA...TO NEAR OWENSBORO KENTUCKY CAN EXPECT STRONG THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING... BRIEF GUSTY WINDS UP TO 40 MPH AND POSSIBLY HAIL. BE ALERT FOR STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
549 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM HAIL DU QUOIN 38.00N 89.24W
06/18/2011 E0.75 INCH PERRY IL LAW ENFORCEMENT
&&
K SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 557 AM CDT SAT JUN 18 2011 ILZ075-080>094-INZ085>088-KYZ007-010-011-013>016-018>021-MOZ076- 086-087-181300- JEFFERSON-PERRY IL-FRANKLIN-HAMILTON-WHITE-JACKSON-WILLIAMSON- SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI- MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON-CRITTENDEN- LYON-CALDWELL-UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-PERRY MO-BOLLINGER-CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...MCLEANSBORO...CARMI...CARBONDALE...HERRIN... HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA... ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND...MARION... EDDYVILLE...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE... HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU 557 AM CDT SAT JUN 18 2011 ...STRONG STORMS SOUTHERN ILLINOIS AND WESTERN KENTUCKY... AT 555 AM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR DU QUION ILLINOIS TO NEAR HARRISBURG...TO NEAR PROVIDENCE KENTUCKY. THE LINE CONTINUED TO DRIFT SOUTH TO SOUTHEAST AROUND 30 MPH...WHILE INDIVIDUAL STORMS WERE MOVING EAST. THROUGH 800 AM...THE STRONG STORMS WILL CONTINUE TO AFFECT AREAS ALONG AND EAST OF A LINE FROM PERRYVILLE MISSOURI TO HOPKINSVILLE KENTUCKY...INCLUDING WEST FRANKFORT...HARRISBURG AND SHAWNEETOWN IN SOUTHERN ILLINOIS...AND MARION...OWENSBORO CALHOUN AND MADISONVILLE IN WEST KENTUCKY. THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAIN OF AN INCH OR MORE IN AN HOUR...GUSTY WINDS TO 40 MPH AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING. ISOLATED SEVERE STORMS CANNOT BE RULED OUT. WATCH FOR STANDING WATER IN LOW LYING AREAS AND ACROSS SOME ROADS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
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
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 749 AM CDT SAT JUN 18 2011 ILZ075-080>082-084-085-181330- WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-HAMILTON IL- JEFFERSON IL- 749 AM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...WESTERN HAMILTON...SOUTHEASTERN PERRY AND FRANKLIN COUNTIES IN SOUTH CENTRAL ILLINOIS...AND NORTHERN JACKSON AND WESTERN WILLIAMSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 830 AM CDT... AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WITH DIME SIZE HAIL...AND VERY STRONG WINDS BETWEEN 50 AND 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SESSER TO 9 MILES WEST OF MURPHYSBORO...MOVING SOUTHEAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE ELKVILLE...VALIER...REND LAKE AREA...NORTH CITY...CHRISTOPHER...DE SOTO...BUCKNER...ROYALTON...WEST CITY...HURST...BUSH...BENTON...ZEIGLER...EWING...CARBONDALE... ORIENT...CAMBRIA...COLP...FREEMAN SPUR...WEST FRANKFORT...HANAFORD... CARTERVILLE...HERRIN...CRAINVILLE...ENERGY...MACEDONIA...JOHNSTON CITY...WHITEASH...THOMPSONVILLE...SPILLERTOWN...MARION AND PITTSBURG. FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 933 AM CDT SAT JUN 18 2011 ILZ094-KYZ001>013-MOZ111-112-114-181530- MASSAC IL-CRITTENDEN KY-LIVINGSTON KY-CALDWELL KY-BALLARD KY- MCCRACKEN KY-LYON KY-MARSHALL KY-TRIGG KY-CARLISLE KY-GRAVES KY- HICKMAN KY-CALLOWAY KY-SCOTT MO-MISSISSIPPI MO-NEW MADRID MO- FULTON KY- 933 AM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MASSAC COUNTY IN SOUTHERN ILLINOIS...AND FULTON...CALLOWAY...HICKMAN...GRAVES... CARLISLE...TRIGG...MARSHALL...LYON...MCCRACKEN...BALLARD...WESTERN CALDWELL...LIVINGSTON AND SOUTHERN CRITTENDEN COUNTIES IN WESTERN KENTUCKY...AND NORTHEASTERN NEW MADRID...MISSISSIPPI AND SOUTHERN SCOTT COUNTIES IN SOUTHEAST MISSOURI UNTIL 1030 AM CDT... AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM WITH UP TO DIME SIZE HAIL...STRONG WINDS UP TO 40 MPH....AND DEADLY LIGHTNING. THIS LINE EXTENDED FROM NEAR PADUCAH TO SIKESTON AND WAS MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. THE STORMS WILL EXIT INTO TENNESSEE AND ARKANSAS AROUND 1030 AM.
The Paducah radar (KPAH), 62 km away, was scanning. The volume nearest the first event began at 15:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large sign was toppled. Tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316391.